Journal of Soviet Mathematics

, Volume 18, Issue 6, pp 919–923

Length of the period of a quadratic irrational

  • E. V. Podsypanin


Let ξ be a real quadratic irrational of discriminant D=f2Di>0, where Di is the fundamental discriminant of the field
and h are the character and the number of classes of the field
, respectively, and\(L\left( {1,\chi } \right) = \sum\limits_{n = 1}^\infty {\frac{{\chi \left( n \right)}}{n}} \) proves the following estimate for the length l of the period of the expansion of ξ into a continued fraction:
where ω=1 if f=1 and ω=2 if f>1. A. S. Pen and B. F. Skubenko (Mat. Zametki, 5, No. 4, 413–482 (1969)) have proved this estimate in the case f=1, D1≡0 (mod4).


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Plenum Publishing Corporation 1982

Authors and Affiliations

  • E. V. Podsypanin

There are no affiliations available

Personalised recommendations